Dizziness after open heart surgery
I am 12 weeks on from my AVR and I keep having dizziness and feeling light headed.i wondered if anyone else has suffered with this.ive seen my gp and he says it’s my medication not my operation?
Hi. I don't have any answers but I wanted to say that I also suffer from some dizziness and lightheadedness. I'm also 12 weeks post-op. My surgeon wasn't worried and he thinks it might be my thyroid. I'm waiting for my GP to send me for blood tests. Hopefully others will write in soon with their experiences. Hang in there.
What medication are u on when I had my surgery I have limited medical knowledge and my son is a Paramedic. I
Was on 4 separate medications all had the effect one way or the other of lowering blood pressure!!!!! 😮
Yes I was feeling dizzy and light headed and was a bit dibilitating.
My son said it was medication.
He did my BP and it was as low as 80/52
So almost dangerously low and hypotension
My normal being 120/78
Meds have been reviewed now and back to my normal.
Hi,I’m on warfarin,ramipril and bisoprolol
Well Ramipril and Bisoprolol both Lower blood pressure!
All be it in slightly different ways.
Dosages may need tweeking.
Do you know what your Blood Pressure is?
Might be worth getting a BP monitor so u can monitor it yourself. Then show GP or Cardiologists readings on next visit.
That's what I did (us my son did it)
When I showed the surgeon/cardiologist they said oh!!! 😮
Stopped some medication and tweeked others.!
Everything stabalized dizzy spells stopped BP came up.
I sometimes get a little light headed if I stand quickly after sitting still for a while or if I bend from my waist and my head goes below my knees (teeing up a golf ball for example) - I'm 9 months post triple CABG. Its very transient and it is the drugs (most probably the beta-blocker) and because my BP is on the low side. I just stand still for a few seconds and it passes. Its worse in this very hot weather we are enjoying at the moment. Drink lots of fluids and stay hydrated - I find it helps.
I’m on Heart meds and been told dizzyness is my heart condition.
Hi I agree with your GP on this one. Don't know what meds you take but I had problems with bisopralol which turned out to be the cause of my dizzy spells. Stopped taking them now I'm OK. Whatever it is in your case it could be lowering your blood pressure too much.
Same problems Lyndon68. It's a year since my valve and artery replacement, it's the tablets I'm sure as are GP and cardiologist. The Bisoprolol has been reduced and, I can only take that at night, it has helped a little but it's trial and error with other drugs. I'm also on Ramipril and Blood thinners, and insulin. Take care
Hello I had surgery on the 28th February and I had dizziness for a while the doctor lowered my bisoprolol and it slowly got better but I do have the odd dizzy spell now. Hope you feel better soon
I'm in the same situation as you, and it's not nice at all. I had my op roughly 12 weeks ago too (but minimally invasive) and am also on Warfarin, Bisoprolol and Ramipril. Warfarin is a HIGH dose, at 11.5mg/day (my live is doing an excellent job, but it does mean the dose is therefore higher); but Bisoprolol and Ramipril the minimum dose.
I too feel light headed and dizzy on occasion and find it upsetting. I also get out of breath more easily than I used to. But since my op my left ventricle has ballooned and considered 'severe'. However the doctors don't seem overly worried, so I'm guessing it's not 'serious' in their eyes.
Hope this helps.
Dear LyndonIt is quite possibly your medication. I suggest you talk to your GP. Sometimes they’re unsympathetic and ask you to persevere because there is a school of thought that the body should get used to the doseage. However my experience with Bisoprolol was quite the contrary and for the last year or so ive been on the absolute minimal dosage of 1.25mgs per day. I see youre on Bisoprolol and I would guess a higher doseage - see if theyll allow you to reduce.
If you dont get any joy with the GP then ask the cardio team. You can basically ask whichever is easiest to contact, but your GP woukd normally be your first port of call.
Incidentally with ramipril i had a bad hacking cough. If you get that then ask to change mediction. My ciugh cleared up in days.
All the best.
know and it says in my bio I'm waiting on full open heart surgery to close an ASD I have had since birth...
chance) and I'm wondering if I'll return to full fitness like before surgery and not feel aching and pulling...
seated. Will this dissipate over time? Anyone feeling these symptoms? I'm doing breathing exercises daily...
Start a Community